Alert archive / Missouri / Flood Watches in 2007
Flood Watch 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at May 2, 2007, 2:51 PM CDT for 21 counties in Missouri; 9 counties in Illinois. It took effect at May 2, 2007, 3:00 PM CDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 2:51 PM CDT (19:51 UTC)
- In effect from
- May 2, 2007, 3:00 PM CDT
- Expired
- May 4, 2007, 12:36 PM CDT
- In force
- 46 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 30 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 021951 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 251 PM CDT WED MAY 2 2007 ILZ064-069-074-098>102-MOZ041-047>052-059>065-072-073-031200- /O.NEW.KLSX.FA.A.0006.070502T2000Z-070503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 251 PM CDT WED MAY 2 2007 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL... CLINTON IL...JERSEY IL...MADISON IL...MONROE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE... CRAWFORD...FRANKLIN...GASCONADE...JEFFERSON...LINCOLN... MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * THROUGH THURSDAY MORNING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE WATCH AREA TONIGHT WITH HEAVY RAINFALL POSSIBLE. * EXCESSIVE RAINFALL COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS...SUCH AS LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. * IN ADDITION...LOCAL RIVERS AND STREAMS WILL CONTINUE TO RISE DUE TO THE RAINFALL THAT HAS OCCURRED OVER THE PAST 24 HOURS AND THE EXPECTED RAINFALL TONIGHT. SOME OF THESE RIVERS AND STREAMS MAY RISE ABOVE BANKFULL OR REACH FLOOD STAGE. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ CVKING
6 follow-up statements
000 WGUS63 KLSX 030920 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 420 AM CDT THU MAY 3 2007 ILZ064-069-074-098>102-MOZ041-047>052-059>065-072-073-032130- /O.EXT.KLSX.FA.A.0006.000000T0000Z-070504T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 420 AM CDT THU MAY 3 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... JERSEY IL...MADISON IL...MONROE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE... CRAWFORD...FRANKLIN...GASCONADE...JEFFERSON...LINCOLN... MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * THROUGH THIS EVENING * SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH THE EARLY EVENING. THE GREATEST THREAT OF HEAVY RAINFALL WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING WITH ANY OF THE THUNDERSTORMS. THE SOIL IS NEARLY SATURATED DUE TO MODERATE TO LOCALLY HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING. * SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD STAGE DUE TO RAINFALL OVER THE PAST 48 HOURS AND THE EXPECTED RAINFALL TODAY. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. $$ GLASS
000 WGUS63 KLSX 031645 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT THU MAY 3 2007 ILZ079-MOZ074-075-084-085-099-040445- /O.EXB.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 1145 AM CDT THU MAY 3 2007 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN SOUTHWEST ILLINOIS...RANDOLPH IL. IN SOUTHEAST MISSOURI... IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * THROUGH FRIDAY AFTERNOON * SHOWERS AND SCATTERED THUNDERSTORMS BROUGHT WIDESPREAD INCH TO INCH AND QUARTER RAINFALL AMOUNTS THIS MORNING. AN ADDITIONAL AREA OF RAIN WILL MOVE ACROSS THE REGION THIS AFTERNOON WITH SCATTERED THUNDERSTORMS PRODUCING HEAVY RAINFALL. THIS POTENTIAL WILL CONTINUE INTO FRIDAY WHEN A STORM SYSTEM MOVES ACROSS THE REGION. THE SOIL IS NEARLY SATURATED DUE TO MODERATE TO LOCALLY HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING. * SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD STAGE DUE TO RAINFALL OVER THE PAST 48 HOURS AND THE ADDITIONAL EXPECTED RAINFALL TODAY. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. $$ ILZ064-069-074-098>102-MOZ041-047>052-059>065-072-073-040445- /O.EXT.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...COLUMBIA... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 1145 AM CDT THU MAY 3 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... JERSEY IL...MADISON IL...MONROE IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE... CRAWFORD...FRANKLIN...GASCONADE...JEFFERSON...LINCOLN... MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND WASHINGTON. * THROUGH FRIDAY AFTERNOON * SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA UNTIL A STORM SYSTEM MOVES ACROSS THE REGION ON FRIDAY. THE ATMOSPHERE IS VERY MOIST ALLOWING ANY THUNDERSTORMS TO PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE SOIL REMAINS NEARLY SATURATED DUE TO MODERATE TO LOCALLY HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING. * SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD STAGE DUE TO RAINFALL OVER THE PAST 48 HOURS AND THE EXPECTED RAINFALL THROUGH TOMORROW. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. $$ BRITT
000 WGUS63 KLSX 032031 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT THU MAY 3 2007 ILZ064-069-074-079-098>102-MOZ041-047>052-059>065-072>075-084-085- 099-041115- /O.CON.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... COLUMBIA...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 331 PM CDT THU MAY 3 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... JERSEY IL...MADISON IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE...CALLAWAY...COLE... CRAWFORD...FRANKLIN...GASCONADE...IRON...JEFFERSON...LINCOLN... MADISON...MONITEAU...MONTGOMERY...OSAGE...REYNOLDS...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON. * THROUGH FRIDAY AFTERNOON * OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION AHEAD OF A STORM SYSTEM THAT WILL MOVE ACROSS THE REGION ON FRIDAY. THE ATMOSPHERE REMAINS VERY MOIST ALLOWING ANY OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE SOIL REMAINS NEARLY SATURATED DUE TO MODERATE TO LOCALLY HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING. * SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD STAGE DUE TO RAINFALL OVER THE PAST 72 HOURS AND THE EXPECTED RAINFALL THROUGH TOMORROW. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. $$ BRITT
000 WGUS63 KLSX 040331 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1030 PM CDT THU MAY 3 2007 MOZ041-047>051-059-040430- /O.CAN.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-GASCONADE- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY 1030 PM CDT THU MAY 3 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS DIMINISHED ACROSS CENTRAL MISSOURI...THEREFORE THE WATCH HAS BEEN CANCELLED. $$ ILZ064-069-074-079-098>102-MOZ052-060>065-072>075-084-085-099- 041530- /O.CON.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST CHARLES...UNION...ST LOUIS...FARMINGTON 1030 PM CDT THU MAY 3 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...CLINTON IL... JERSEY IL...MADISON IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...FRANKLIN... IRON...JEFFERSON...LINCOLN...MADISON...REYNOLDS...ST. CHARLES...ST. FRANCOIS...ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN AND WASHINGTON. * THROUGH FRIDAY AFTERNOON * OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION AHEAD OF A STORM SYSTEM THAT WILL MOVE ACROSS THE REGION ON FRIDAY. THE ATMOSPHERE REMAINS VERY MOIST ALLOWING ANY OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE SOIL REMAINS NEARLY SATURATED DUE TO MODERATE TO LOCALLY HEAVY RAINFALL DURING THE PAST FEW DAYS. THIS ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING. * SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD STAGE DUE TO RAINFALL OVER THE PAST 72 HOURS AND THE EXPECTED RAINFALL THROUGH TOMORROW. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. $$ SCHROEDER
000 WGUS63 KLSX 040654 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 154 AM CDT FRI MAY 4 2007 ILZ064-069-074-079-098>102-MOZ052-060>065-072>075-040800- /O.CAN.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-CLINTON IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST CHARLES...UNION...ST LOUIS...FARMINGTON 154 AM CDT FRI MAY 4 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELED. THE POTENTIAL FOR HEAVY RAIN HAS DIMINISHED. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO WILL CONTINUE ACROSS THE AREA...BUT WIDESPREAD EXCESSIVE RAINFALL DOES NOT APPEAR TO BE LIKELY. $$ MOZ084-085-099-041800- /O.CON.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON-MADISON-REYNOLDS- 154 AM CDT FRI MAY 4 2007 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IRON...MADISON AND REYNOLDS. * UNTIL 1 PM CDT THIS AFTERNOON * OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION AHEAD OF A STORM SYSTEM THAT WILL MOVE ACROSS THE REGION ON FRIDAY. THE ATMOSPHERE REMAINS VERY MOIST ALLOWING ANY OF THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THE SOIL REMAINS NEARLY SATURATED DUE TO RAINFALL WHICH HAS OCCURRED OVER THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL BE QUICKLY CONVERTED TO RUNOFF AND COULD LEAD TO FLOODING. * SMALL CREEKS AND STREAMS AND LOW LYING AREAS WILL BE MOST VULNERABLE FROM THE RUNOFF OF THE HEAVY RAINFALL. IN ADDITION...LOCAL RIVERS MAY RISE TO BANKFULL OR ABOVE FLOOD STAGE DUE TO RAINFALL OVER THE PAST 72 HOURS AND THE EXPECTED RAINFALL THROUGH FRIDAY. A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA ARE URGED TO CHECK ON PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. STAY INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. DO NOT DRIVE THROUGH FLOODED LOW WATER CROSSINGS...AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. $$ CARNEY
000 WGUS63 KLSX 041736 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1236 PM CDT FRI MAY 4 2007 MOZ084-085-099-041845- /O.CAN.KLSX.FA.A.0006.000000T0000Z-070504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON-MADISON-REYNOLDS- 1236 PM CDT FRI MAY 4 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST MISSOURI HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND A FEW THUNDERTORMS WILL PERSIST THIS AFTERNOON...THE MAIN THREAT FOR HEAVY RAIN HAS DIMINISHED. $$ TRUETT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at May 2, 12:34 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 2, 12:34 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1234 PM CDT WED MAY 2 2007 .DISCUSSION... COLD FRONT MOVING INTO NORTHERN MISSOURI WILL STALL ALONG OR JUST NORTH OF THE I-70 CORRIDOR. THE UPPER LEVEL CUTOFF LOW OVER NORTHERN OKLAHOMA WILL CONTINUE TO SPIN ITS WAY SLOWLY NORTHWARD INTO KANSAS OVER THE NEXT 24 HOURS. THE JUXTAPOSITION OF THESE TWO FEATURES COMBINED WITH DEEP MOISTURE IN PLACE OVER THE AREA WILL KEEP THE SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THE END OF THE WEEK. I EXPECT THE CONVECTIVE MODE THROUGH FRIDAY WILL STAY MUCH THE SAME AS WE EXPERIENCED ON TUESDAY. CLUSTERS OF SHOWERS AND STORMS WILL ROTATE AROUND THE UPPER LOW...WITH LARGER AREAS OF STORMS POTENTIALLY FIRING ALONG THE FRONT DURING THE LATE AFTERNOON IF THERE IS ENOUGH DIFFERENTIAL HEATING. INSTABILITY REMAINS RELATIVELY WEAK ACROSS THE AREA ACCORDING TO FORECAST SOUNDINGS OFF THE NAM WITH MLCAPE BARELY ABLE TO CRACK 500 J/KG IN MOST AREAS. MUCAPE IS NATURALLY SOMEWHAT HIGHER...BUT EVEN THE MOST UNSTABLE VALUES STRUGGLE TO GET ABOVE 1200 J/KG. 0-6KM BULK SHEAR VALUES REMAIN LOW AS WELL WITH VALUES BARELY ABLE TO GET TO 20 KTS. THEREFORE I DONT EXPECT ANY ORGANIZED OR WIDESPREAD SEVERE WEATHER...JUST THE OCCASIONAL PULSE THAT MIGHT PRODUCE SOME 3/4 INCH HAIL AND PERHAPS A BRIEF WIND GUST. OF MORE CONCERN IS THE POTENTIAL FOR HEAVY RAIN. SOME PARTS OF THE AREA HAVE ALREADY HAD 2 OR MORE INCHES OF RAIN ACCORDING TO RADAR ESTIMATES. MOST OF THE AREA HAS SEEN AT LEAST 0.1 TO 0.3. HAVE DECIDED NOT TO ISSUE ANY FLOODING HEADLINES AT THIS TIME...BUT WILL CONTINUE TO MENTION HEAVY RAIN POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. WITH ALL THE RAIN AND CLOUDS IN THE AREA TEMPERATURES WILL REMAIN A BIT COOLER THAN THE PAST FEW DAYS. GUIDANCE KEEPS TEMPS IN THE UPPER 60S AND LOWER TO MIDDLE 70S AND THIS LOOKS REASONABLE. DONT EXPECT ANY HUGE DIURNAL SWINGS IN TEMPS DUE TO THE CLOUDS AND PRECIP...SO OVERNIGHT LOWS IN THE UPPER 50S AND LOWER TO MIDDLE 60S AS GUIDANCE INDICATES ALSO LOOKS GOOD. THE UPPER LOW FINALLY KICKS OFF FRIDAY NIGHT AND AN UPPER RIDGE BUILDS INTO THE MIDWEST ON SATURDAY. THIS SHOULD BRING AN END TO THE WET WEATHER FOR A BIT...BUT WITH 850MB TEMPS PUSHING 14C...WE COULD SEE ANOTHER LOWER 80S DEGREE DAY. JUST READY TO GO QUITE THAT WARM YET ACROSS MOST OF THE AREA BUT I DID BUMP TEMPS UP A BIT IN TO THE UPPER 70S OR RIGHT NEAR 80. AFTERNOON THUNDERSTORMS ARE POSSIBLE...BUT THERE MIGHT BE JUST ENOUGH CAP TO KEEP THE LID ON THINGS...SO ONLY FORECAST SLIGHT CHANCES. CARNEY && .AVIATION... FOR THE 18Z TAFS...THE UPPER LOW CENTERED IN SW MO CONTINUES TO SPIN ABOUT WITH A WELL-DEFINED CYCLONICALLY CURVED CONVEYOR BELT OF MOISTURE/RAIN. SOME EMBEDDED THUNDER PERIODICALLY APPEARS WITHIN THE RAIN AND IMAGINE THIS WILL REMAIN THE CASE WITH SUFFICIENT ELEVATED INSTABILITY TO SUPPORT ITS PRESENCE. THE UPPER LOW WILL SHIFT NORTH THEN NORTHWEST WITH THE RAIN BAND MOVING NWD AND REMAINING RATHER PERSISTENT. KUIN WILL SEE VFR CONDITIONS THRU 03Z...THEN DIP TO MVFR. FOR SITES ALONG I-70...SHOULD SEE MVFR CIGS/VSBYS WITH IFR CONDITIONS WITH THE HEAVIER POCKETS OF RAIN. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 2, 6:14 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 614 AM CDT WED MAY 2 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 614 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT. LOCALLY HEAVY RAIN WILL BE THE PRIMARY HAZARD FROM THESE THUNDERSTORMS DUE TO THEIR RELATIVELY SLOW MOVEMENT ACROSS THE AREA. WHILE ORGANIZED AND OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME STRONG ENOUGH DURING THE AFTERNOON AND EARLY EVENING TO PRODUCE A BRIEF PERIOD OF PENNY TO NICKLE SIZED HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS CONTINUE TO BE LIKELY ACROSS THE AREA THROUGH FRIDAY. THE PRIMARY HAZARD FROM THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT IF STRONG THUNDERSTORMS DEVELOP. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL OBSERVATIONS OR ANY FLOODING WHICH MAY DEVELOP IN THE AREA. CARNEY
Nearby
Flood Watches in Missouri, 2007Flood Watches in Illinois, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.